Effect of warfarin on epilepsy medica... - Epilepsy South Af...

Epilepsy South Africa

711 members250 posts

Effect of warfarin on epilepsy medication

VernHarvey profile image
VernHarvey

A haemorrhage in the brain during open heart surgery repairing a aneurysm started my epilepsy 3 years ago. Control of my seizures is still elusive. I get absence seizures (5-7 a day) and full tonic-clonic (2-3 a week). I have to be on warfarin for the rest of my life because of mechanical aortic valve and synthetic ascending aorta. The AED's the neurologist has tried are: phenytoin, keppra, epilim, lamictal and lethyl. He is now wanting to include fycompa into the mixture. I have also tried a keto diet and cbd oil as well. Is there anyone else on warfarin and AED's that have managed to get control over their seizures?

2 Replies
EpilepsySA profile image
EpilepsySAAdministrator

Treatment of epilepsy is very closely associated to the individual. It is always best to follow the advice of your neurologist.

I would never detract from my neurologist's advice and treatment. It is crucial that one manages epilepsy that way.

You may also like...